Mississippi, 2003Damaging Wind in Mississippi, June 18, 2003
June 18, 2003 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUN 18 2003
MAIN CHALLENGES REMAIN THE TEMPS AND POPS ASSOCIATED WITH THE
PERSISTENT UPPER LOW. DRIER MID AND UPPER LEVEL AIR HAS SETTLED OVER
THE CWFA. THE SURFACE REMAINS VERY MOIST WITH DEWPOINTS IN THE 70S.
FIRST PERIOD POPS WILL DEPEND HEAVILY ON RADAR AND SATELLITE TRENDS.
MODELS ARE QUITE SIMILAR IN THEIR SOLUTIONS FOR THE FORECAST PERIOD.
THE CURRENT WEATHER PATTERN WILL CHANGE SLOWLY THROUGH FRIDAY. UPPER LOW
WILL SLOWLY SLIDE TO THE EAST AND SHEAR OUT THROUGH FRIDAY. THE WEAK
TROUGH SLIDES TO THE EAST BY EARLY SATURDAY AND A WEAK MID LEVEL
SHEAR AXIS SETS UP ALONG THE COAST. SURFACE BOUNDARY CURRENTLY
LOCATED OVER JUST TO THE NORTH AND WEST IS PROGGED TO SLIDE
SOUTHWARD ON FRIDAY AS A LARGE SURFACE HIGH BUILDS IN FROM THE GREAT
LAKES. LEAVING A WARMER AND DRIER AIRMASS IN PLACE OVER THE CWFA.
TEMPERATURES SHOULD WARM TO NEAR 9O IN MOST PLACES AND POPS SHOULD
BE MORE CLIMATOLOGICAL (30%). THE SURFACE BOUNDARY (COMBINED WITH
THE MID LEVEL SHEAR AXIS) WILL LINGER AROUND THE SOUTHERN ZONES
THROUGH MONDAY. MOISTURE WILL POOL ALONG THIS BOUNDARY...AND AIDED
BY THE MID LEVEL SHEAR AXIS...WILL TEND TO FOCUS SHOWER AND
THUNDERSTORM ACTIVITY. BY MONDAY THE HIGH CENTER WILL BE OFF TO THE
EAST...AND SOUTHERLY FLOW WILL AGAIN SET UP OVER THE CWFA BRINGING
MOISTURE BACK NORTHWARD FROM THE GULF OF MEXICO.
CURRENT POP GUIDANCE LOOKS DECENT AND WILL NOT STRAY TOO FAR HOWEVER
A MORE DIURNAL IN NATURE TREND IS EXPECTED. FOR HOWEVER...WILL KEEP
THE POPS ABOVE GUIDANCE INTO THE EXTENDED. NOT QUITE CONFIDENT THE
WEAK SURFACE BOUNDARY WILL MAKE IT ALL THE WAY TO THE COAST. TEMP
GUIDANCE LOOKS PRETTY GOOD AND WILL TAKE A COMPROMISE.
ONE POINT ABOUT THE MODELS...CURRENT UPPER LOW JUST SOUTH OF THE
FOUR CORNERS AREA WAS NOT WELL INITIALIZED THIS RUN. THIS FEATURE
WAS DEPICTED THE BEST BY THE AVN MODEL...HOWEVER IT SHEARED THE
SYSTEM OUT AS IT MOVED NORTHEAST...AND THE AVN INITIALIZED THE SYSTEM
TOO WEAK. WILL CONTINUE TO MONITOR.
PRELIM NUMBERS...
JAN TB 069/088 068/088 067 32553
BBBBB 090/068 091/071 091/072 090/072 090 32223232323
MEI TB 069/088 068/088 066 32553
BBBBB 090/067 091/070 091/071 090/071 090 32223232323
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32/LISTEMAAHazardous weather outlook, Jun 18, 1:06 PM CST, 7 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191906-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT WED JUN 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND THURSDAY...
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI
THROUGH THIS EVENING. THE PRIMARY RISKS WILL BE DAMAGING WINDS
AND VERY HEAVY RAINFALL.
A STATIONARY FRONT WILL LINGER OVER THE LOWER MISSISSIPPI RIVER
VALLEY FOR ANOTHER DAY...AND A WEAK UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH THE REGION THIS AFTERNOON AND THIS EVENING. WITH A
MOIST...UNSTABLE ATMOSPHERE IN PLACE...SCATTERED THUNDERSTORMS
WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE
THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WIND GUSTS TO 60 MPH.
...FLOODING...
FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH THIS
EVENING. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
CONTINUE ACROSS THE REGION TODAY. HEAVY RAINFALL OVER THE THE
PAST SEVERAL DAYS HAS KEPT SOILS AROUND THE REGION SATURATED AND
ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE SITUATION. BRIEF
DOWNPOURS AND THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREAS
MAY LEAD TO FLOODING AND FLASH FLOODING OF LOW LYING AREAS SUCH
AS ROADWAYS...SMALL CREEKS AND STREAMS. SEVERAL RIVERS REMAIN
NEAR BANKFULL AND ADDITIONAL RAINFALL MAY CAUSE MINOR FLOODING
ALONG AND NEAR RIVERS.
ALTHOUGH THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE POSSIBLE
EVERYWHERE...AREAS ALONG AND NORTH OF INTERSTATE 20 ARE MORE
LIKELY TO SEE FLOODING TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Noxubee
- When
- June 18, 8:10 PM CST
- Where
- Noxubee County, 5 mi E of Macon
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $8,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.117, -88.317
A few powerlines were down due to large limbs falling over the lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 18, 20032 deaths · 1 event
- Flash Flood in South Carolina, June 18 to 19, 2003$250,000 · 1 event
- Flash Flood in Tennessee, June 18, 2003$100,000 · 1 event
- Hail and Damaging Winds in Iowa, June 18, 2003$37,000 · 57 kt wind · 4 events
- Damaging Wind in Louisiana, June 18, 2003$30,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, June 18, 2003$22,000 · 50 kt wind · 1 event
- Tornado in Florida, June 18, 2003$20,000 · F0 · 1 event
- Flood in Florida, June 18 to 21, 2003$20,000 · 1 event
- Hail in Illinois, June 18, 2003$20,000 · 1 in hail · 1 event
- Damaging Wind in Idaho, June 18, 2003$20,000 · 75 kt wind · 1 event
- Flash Flooding in Tennessee, June 18 to 19, 20035 events
- Flash Flooding in Virginia, June 18, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359143.